MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; Ventricular (assist) bypass
Model Number 106525US
Medical Device Problem Codes Mechanical Problem (1384); Communication or Transmission Problem (2896); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline communication fault alarms occurring on the modular cable (lot number 9025513) was confirmed via log file analysis.Log file analysis revealed driveline communication fault alarms that were associated with comm a line faults beginning from (b)(6) 2025; however, pump function was not interrupted during these events.These alarms persisted until the system controller and modular cable were exchanged on (b)(6) 2025.No other notable events or alarms were captured, and the pump appeared to function as intended at the fixed speed.The returned modular cable was functionally tested with the returned system controller on a mock circulatory loop.The modular cable operated as intended throughout testing, and the reported driveline communication fault alarm could not be reproduced.The layers of the modular cable were then removed one at a time to inspect the underlying wires, and no damage was found that would have contributed to the reported alarms.Incidental finding: wire fatigue.The root cause of the reported event was unable to be conclusively determined through this investigation.The relevant sections of the device history records for the modular cable (lot number 9025513) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot driveline fault alarms.The heartmate 3 instructions for use, section 5, entitled ¿surgical procedures¿ and section 6, entitled ¿patient care and management¿ caution user to avoid twists, kinks, or sharp bends in the driveline.The heartmate 3 instructions for use, section d, entitled ¿safety checklists¿ instructs users to inspect the driveline for damage daily.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that log files were submitted for the patient along with x-rays.The patient had presented to the emergency room (er) after their system controller alarmed for driveline communication fault and was asymptomatic prior to and after arrival.It was noted there was a lot of rescue tape on the proximal external part of the driveline, and some twisting with a small defect in the modular cable section.The log files captured driveline communication a fault alarms on (b)(6) 2025.It was recommended to exchange the modular cable and system controller and to perform 15 power cable disconnect alarms so that new log file data can be recorded and reviewed.The reported alarm did not interfere with pump operation, and the x-ray images were unremarkable.Additional log files were submitted after controller and modular cable were exchanged as suggested which showed the alarm did not recur.The submitted photo of the connector also looked good with no additional action needed in response.There was no adverse impact to the patient.

Brand Name
HEARTMATE 3 VAD MODULAR CABLE
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24211150
Report Number2916596-2026-00671
Device Sequence Number5495135
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight85 KG